New Mexico, 2010

Hail in New Mexico, May 27, 2010

May 27, 2010 · NWS ABQ · 2 events in 1 county or zone

Abundant low level moisture combined with weak instability along the east slopes of the Sangre de Cristo Mountains allowed for locally strong thunderstorms to develop during the afternoon of the 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Abundant low level moisture combined with weak instability along the east slopes of the Sangre de Cristo Mountains allowed for locally strong thunderstorms to develop during the afternoon of the 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 27, 2:10 PM MST, 50 minutes earlier.

Area forecast discussion, May 27, 2:10 PM MST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT THU MAY 27 2010

.DISCUSSION...
INHERITED FORECAST IN GREAT SHAPE WITH ONLY A FEW MODIFICATIONS TO
SHORT TERM POP GRIDS. CURRENT UPR LEVEL PATTERN HAS A 549DAM CLOSED
LOW JUST OFF THE NRN CALIFORNIA COASTLINE...WITH A HIGH POSITIONED
OVER THE ERN PLAINS OF NM. IN THE LOWER LAYERS OF THE ATMOSPHERE...
SHALLOW DRYLINE MIGRATED TOWARD THE CONTINENTAL DIVIDE THIS MORNING.
HOWEVER...DEEPER MOISTURE CONTINUES TO REMAIN TRAPPED EAST OF THE
CENTRAL MOUNTAINS. FOR THIS EVENING...EXPECT PRIMARILY TWO AREAS OF
CONVECTION ACROSS THE FORECAST AREA. FIRST AREA WILL OCCUR ALONG THE
AFOREMENTIONED DRYLINE FROM SANDOVAL TO EASTERN CATRON COUNTIES. IT
APPEARS THIS ACTIVITY SHOULD BE DRIER IN NATURE AS 700MB DEW POINT
DEPRESSIONS WILL RANGE FROM 18-23C PER NAM12. THIS MAY POSE A THREAT
FOR GUSTY MICROBURST WINDS AND LIGHTNING STRIKES WITHIN A REGION OF
LITTLE OR NO RAIN. PORTIONS OF THE ABQ METRO AREA WILL BE INVOLVED
IN THIS ACTIVITY. MEANWHILE...ANOTHER AXIS OF CONVECTION WILL FOCUS
ALONG THE ERN SLOPES OF THE CENTRAL MOUNTAINS INTO THE ADJACENT HIGH
PLAINS...WHERE DEEPER MOISTURE WILL OFFER A THREAT FOR HAIL. EXPECT
STEERING FLOW IN WRN NM TO BE NELY WHILE THE NE QUADRANT OF NM WILL
BE MORE WLY. ACTIVITY ACROSS NEW MEXICO WILL LIKELY BE BUMPER CAR IN
NATURE AS 0-6KM BULK SHEAR IS AOB 20KTS...WHICH MAY SUGGEST SHORTER-
LIVED UPDRAFTS AND INCREASED OUTFLOW POTENTIAL. FEEL SOME PCPN WILL
LINGER INTO THE EARLY MORNING HOURS ON FRI. WITH HIGHER HUMIDITIES
IN WRN NM TONIGHT...THE DIURNAL TEMPERATURE RANGE WILL BE REDUCED IN
THIS REGION. OTHERWISE...LOWS WILL BE COMPARABLE TO THURSDAY MORNING.

SIMILAR CONDITIONS ARE EXPECTED ACROSS NEW MEXICO ON FRIDAY AS THE
UPPER LOW MIGRATES INTO THE GREAT BASIN. STEERING FLOW WILL BE MORE
CHAOTIC AS THE UPPER HIGH TRIES TO HOLD TIGHT OVER THE ERN PLAINS...
WHILE INCREASING SWLY FLOW IMPACTS THE FOUR CORNERS. PCPN CHANCES IN
WRN NM WILL BE DEPENDENT ON WHETHER BOUNDARY LAYER MOISTURE WILL BE
ABLE TO SQUEEZE THROUGH THE CENTRAL MTN CHAIN THIS EVENING. SUSPECT
THIS MAY BE THE CASE AND WILL CONTINUE WITH 15-25KT SUSTAINED CANYON
WINDS FROM 02Z-07Z/FRI.

UPR LEVEL SYSTEM WILL MIGRATE INTO THE NORTHERN GREAT PLAINS ON SAT.
A STRONGER SWLY FLOW WILL INTRODUCE QUICKER EROSION OF THE MOISTURE
OVER THE WEST...WHICH WILL SUPPORT MORE DRIER STORMS WITHIN THE RIO
GRANDE VALLEY AND THE NW MOUNTAINS. FUTURE SHIFTS MAY NEED TO TWEAK
THE POPS AS THERE WILL BE A SHARP PRECIPITATION ZONE. THERE WILL BE
ENOUGH JUICE ALONG/EAST OF THE CENTRAL MOUNTAINS TO SUPPORT ISOLATED
TO SCATTERED STORMS...PARTICULARLY NEAR THE SANGRE DE CRISTOS. HIGHS
WILL BE COOLER IN THE NORTHWEST AS COLD AIR ADVECTION EVOLVES.

SURFACE BOUNDARY SLIDES THROUGH THE ERN PLAINS ON SUNDAY...BUT PCPN
CHANCES LOOK MINIMAL OUTSIDE OF THE STRONGEST FORCING NEAR THE FRONT
AND OROGRAPHICALLY ALONG THE ERN SLOPES OF THE SANGRES. THE EXTENDED
LOOKS REASONABLE AS WEAK PERTURBATIONS TRACK OVER THE AREA...KEEPING
LOW GRADE POPS IN THE EAST. DPORTER

&&

.AVIATION...
LOCALIZED MVFR CONDITIONS ASSOCIATED WITH STRONG THUNDERSTORMS WILL
BE FOUND ALONG THE CENTRAL MOUNTAINS TODAY. OTHERWISE VFR CONDITIONS
WITH JUST SOME MTN TOPS OBSCD DUE TO GENERAL THUNDERSTORMS WILL
PREVAIL OVER TODAY. GUSTS BETWEEN 30 TO 35 KT WILL BE POSSIBLE
ACROSS THE FAR NORTHWEST WHILE STRONGER GUSTS COULD BE ASSOCIATED
WITH THE THUNDERSTORMS FOR A SHORT DURATION. SIMILAR SCENARIO FOR
FRIDAY. NOT EXPECTING SIGNIFICANT AREAS OF LOW CLOUD DVLP TONIGHT.
BEST CHANCE WOULD BE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS
DUE TO SPOTTY HEAVY RAINFALL LATER TODAY AND LIGHT UPSLOPE WINDS.
PUT SCATTERED PLACEHOLDER AT THE LAS VEGAS TAF FOR MARGINAL LOW
CLOUDS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
IT APPEARS THAT CONDITIONS GOT A BIT DRIER OVERALL ACROSS WESTERN
AND NORTHERN AREAS THAN PREVIOUSLY EXPECTED. THIS IS MOST LIKELY DUE
TO A MORE LACKLUSTER  PUSH OF MOISTURE FROM EAST TO WEST OVERNIGHT.
OTHERWISE...FORECAST HAS BEEN ON TRACK WITH THE WIND FLOW. THE LOWER
HUMIDITY HAS KEPT THUNDERSTORM DEVELOPMENT AT A MINIMAL SO FAR
ALTHOUGH LOOKING AT A COUPLE OF LINES DEVELOPING AT THE CURRENT
TIME. ONE BROKEN LINE OF STORMS WAS SITUATED JUST TO THE WEST OF THE
RIO GRANDE VALLEY AND ANOTHER ALONG CENTRAL MOUNTAINS. THE LARGER
FOOTPRINT OF WETTING RAIN THIS AFTERNOON WILL BE FOUND ALONG THE
CENTRAL MOUNTAINS WHILE A MUCH SMALLER FOOTPRINT WILL BE FOUND TO
THE WEST OF THE RIO GRANDE VALLEY AND ACROSS THE NORTHWEST
MOUNTAINS. EXPECT A MIX OF WETTER AND DRIER STORMS ACROSS THE SANGRE
DE CRISTOS AS WELL.

MOISTURE WILL SLOSH BACK TO THE WEST OVERNIGHT AND KEEP HUMIDITY
RECOVERIES IN THE GOOD TO EXCELLENT RANGE ACROSS NORTHERN AND
EASTERN AREAS. EXPECT MODERATE RECOVERIES MOST OF THE REST OF THE
AREA EXCEPT FOR POOR WITHIN THE CHUSKA MOUNTAINS. THE DRYLINE WILL
ONCE AGAIN SHARPEN UP ACROSS CENTRAL PORTIONS OF THE FORECAST AREA
ON FRIDAY AND THIS BROAD BOUNDARY WILL REMAIN THE FOCUS FOR SHOWERS
AND STORMS. SOME OF WHICH WILL PROVIDE SOME WETTING RAIN. DRIER
ACTIVITY WOULD BE FOUND WEST OF THE RIO GRANDE VALLEY OR AT THE VERY
LEAST...A MIX OF WET AND DRY. A LARGER FOOTPRINT OF WETTING RAIN
WOULD BE FOUND ACROSS THE NORTHWEST MOUNTAINS DUE TO THE APPROACH OF
THE UPPER TROUGH. THIS AREA SHOULD TRANSITION EASTWARD ACROSS THE
NORTH CENTRAL MOUNTAINS FRIDAY NIGHT. WITH THE WETTING RAIN COMES
MORE LIGHTNING SO THAT IS SOMETHING TO BEWARE OF. STORM MOVEMENT
WILL REMAIN REAL SIMILAR TO WHAT IS OCCURRING TODAY WITH ONLY
MINIMAL CHANGES TO HUMIDITY VALUES.

THE UPPER TROUGH CURRENTLY OFF THE WEST COAST OF CALIFORNIA WILL
EDGE CLOSER TO THE ROCKIES FRIDAY INTO FRIDAY NIGHT. THIS TROUGH
WILL WEAKEN AS IT MOVES WESTWARD AND THIS HAS BEEN DEPICTED BY THE
MODELS THE PAST FEW DAYS. THUS CONFIDENCE IS HIGHER WITH THIS
SCENARIO. REGARDLESS OF THE WEAKENING TROUGH...WINDS WILL INCREASE
OVERALL AND BECOME MORE WEST/SOUTHWEST VERSUS SOUTHERLY WE HAVE
EXPERIENCED. THE NORTHERN HALF OF THE FORECAST AREA...ESPECIALLY
NORTHWEST THIRD SHOULD SEE THE STRONGER WINDS WITH GUSTS BETWEEN 30
TO 35 MPH BUT NOT THINKING RED FLAG FOR SATURDAY AT THIS TIME.
PERHAPS 1 TO 2 HOURS WORTH ACROSS THE NORTH...PERHAPS AS MUCH AS 3
HOURS ALONG THE I25 CORRIDOR BETWEEN LAS VEGAS TO RATON BUT NOT
ENOUGH TO WARRANT A WATCH ISSUANCE AT THIS TIME. THE BIGGER EFFECT
FROM THIS TROUGH PASSAGE WILL BE DRIER AIR DEPICTED TO ADVECT FROM
THE WEST FOLLOWING THE COLD FRONT. THUS...LOOK FOR A DRYING TREND
STARTING ON SATURDAY AND CONTINUING ON SUNDAY. LOWEST HUMIDITIES
WILL BE FOUND WEST OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY WITH
EVEN DRIER CONDITIONS ON SUNDAY ACROSS THE WESTERN THREE QUARTERS OF
THE FORECAST AREA. THE MODELS ARE DEPICTING A NORTHERLY WIND SHIFT
ACROSS THE EASTERN PLAINS BEHIND THE FRONTAL PASSAGE ON SUNDAY SO
HUMIDITY VALUES SHOULD BE HIGHER THERE. IT SHOULD ALSO BE MENTIONED
THAT THE OVERALL WIND FLOW WOULD BE LIGHTER ON SUNDAY ALTHOUGH SOME
TYPICAL AFTERNOON BREEZES CAN BE EXPECTED.

THE MOISTURE PUSH ACROSS THE EAST SHOULD ABUT UP TO THE CENTRAL
MOUNTAIN CHAIN SUNDAY NIGHT AND COULD SQUIRT INTO THE RIO GRANDE
VALLEY BY MONDAY MORNING. WE HAVE DEPICTED THIS SCENARIO WITHIN OUR
GRIDDED FORECAST. IT DOES APPEAR THOUGH THAT THE MOISTURE WOULD MIX
BACK TO THE EAST ON MONDAY LEAVING SINGLE DIGITS TO LOWER TEEN
HUMIDITY VALUES ACROSS THE WESTERN HALF OF THE FORECAST AREA.

IT GETS A BIT MORE MUDDLED AFTER THAT AS A WEAK DISTURBANCE FROM THE
BAJA COULD CROSS OVER THE STATE EITHER TUESDAY OR WEDNESDAY OF NEXT
WEEK. IT DOESNT APPEAR TO BE STRONG ENOUGH TO INCREASE THE
SOUTHWESTERLY WIND FLOW SUBSTANTIALLY BUT DEFINITELY WORTH FOLLOWING
AS THIS TYPE OF SHORTWAVE PASSAGE OVER THE SOUTHWEST IS TYPICAL FOR
JUNE. REGARDLESS OF THE WINDS...THIS SHORTWAVE COULD BRING SOME MID
LEVEL MOISTURE AND PERHAPS A FEW HIGHER BASED THUNDERSTORMS. AFTER
THIS SHORTWAVE PASSAGE...TEMPERATURES ARE EXPECTED TO WARM
SIGNIFICANTLY AND HUMIDITY VALUES WOULD BE QUITE LOW ESPECIALLY
FAVORING THE WESTERN HALF...BOTH DURING THE DAY AND NIGHT PERIOD.
THIS IS DUE TO A BUILDING OF THE UPPER RIDGE OVER THE SOUTHWEST AREA
AND THE INTENSIFICATION OF THE MID LEVEL THERMAL RIDGE. CONFIDENCE
FOR MOST OF NEXT WEEK IS LOW TO MODERATE AT THIS TIME.

TEMPERATURES THROUGH THE NEXT 7 DAYS SHOULD GENERALLY RANGE BETWEEN
5 TO 10 DEGREES ABOVE NORMAL WITH THE COOLEST DAY ON SUNDAY. THIS
ALSO MEANS THAT OVERNIGHT LOWS WILL BE FAIRLY WARM ESPECIALLY ALONG
THE MIDSLOPES. 50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  91  50  82 /   5   5   5   0
DULCE...........................  42  82  41  78 /  20  20  20  10
CUBA............................  46  81  44  80 /  30  40  30  10
GALLUP..........................  42  84  43  80 /   5   5   5   0
EL MORRO........................  46  81  44  78 /  10  20  20   5
GRANTS..........................  44  85  45  83 /  20  20  20   5
QUEMADO.........................  48  84  46  82 /  10  20  10   5
GLENWOOD........................  54  89  52  87 /  10   5   5   0
CHAMA...........................  42  75  42  73 /  30  40  30  10
LOS ALAMOS......................  52  81  50  81 /  40  40  30  20
PECOS...........................  50  78  47  78 /  40  40  30  20
CERRO/QUESTA....................  49  79  49  76 /  30  40  30  20
RED RIVER.......................  42  69  41  67 /  30  40  30  30
ANGEL FIRE......................  41  71  41  71 /  40  40  30  30
TAOS............................  49  81  48  79 /  30  30  30  20
ESPANOLA........................  52  87  54  87 /  30  30  30  20
SANTA FE........................  52  81  51  81 /  30  30  30  20
SANTA FE AIRPORT................  54  84  54  84 /  30  30  20  20
ALBUQUERQUE FOOTHILLS...........  61  85  59  86 /  30  30  20  20
ALBUQUERQUE HEIGHTS.............  63  86  61  87 /  30  20  20  10
ALBUQUERQUE VALLEY..............  59  87  56  88 /  30  20  20  10
ALBUQUERQUE WEST MESA...........  60  86  58  87 /  30  20  20  10
LOS LUNAS.......................  59  89  59  89 /  30  20  20  10
RIO RANCHO......................  58  87  59  88 /  30  30  20  10
SOCORRO.........................  59  89  59  89 /  30  20  20  10
SANDIA PARK/CEDAR CREST.........  47  81  46  82 /  30  40  30  20
MORIARTY/ESTANCIA...............  50  85  51  84 /  30  30  30  20
CLINES CORNERS..................  52  79  50  80 /  30  40  40  20
GRAN QUIVIRA....................  55  83  54  82 /  30  30  30  20
CARRIZOZO.......................  55  85  57  85 /  30  30  30  10
RUIDOSO.........................  48  73  49  72 /  30  40  30  20
CAPULIN.........................  56  81  55  80 /  20  20  20  30
RATON...........................  54  86  53  84 /  20  20  20  30
LAS VEGAS.......................  52  78  51  79 /  30  40  40  30
CLAYTON.........................  59  89  59  88 /  10   5   5  20
ROY.............................  60  84  60  83 /  10  10  10  20
CONCHAS.........................  60  92  61  91 /  10  10  10  20
SANTA ROSA......................  59  90  61  89 /  10  20  20  20
TUCUMCARI.......................  61  93  62  92 /  10   5   5  10
CLOVIS..........................  59  89  59  88 /  10   5   5  10
PORTALES........................  58  90  58  89 /  10   5   5  10
FORT SUMNER.....................  61  91  61  90 /  10  10  10  10
ROSWELL.........................  62  91  62  91 /  10  10  10  10
PICACHO.........................  59  86  58  86 /  20  30  30  10
ELK.............................  54  82  57  81 /  20  30  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46/50
Hazardous weather outlook, May 27, 4:58 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MDT THU MAY 27 2010

NMZ501>540-281200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
558 AM MDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
PENNY TO NICKEL SIZE HAIL...GUSTY WINDS...AND LOCALIZED MINOR
FLOODING IS POSSIBLE THIS AFTERNOON AND TONIGHT IN AND AROUND THE
CENTRAL MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, May 27, 1:07 PM MST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT THU MAY 27 2010

NMZ512-518-523-272030-
CENTRAL HIGHLANDS-SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
207 PM MDT THU MAY 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA FE AND WESTERN SAN
MIGUEL COUNTIES THROUGH 230 PM MDT...

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAMY...OR ABOUT 13 MILES SOUTHEAST OF SANTA
FE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.  HAIL MAY COVER THE GROUND AND BRIEF HEAVY
RAIN IS POSSIBLE AS WELL.

AREAS AFFECTED BY THIS STORM INCLUDE...GLORIETA...ROWE AND PECOS.

&&

LAT...LON 3571 10568 3551 10557 3539 10588 3555 10598
TIME...MOT...LOC 2006Z 242DEG 15KT 3552 10582

The radar

The Albuquerque radar (KABX), 154 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, San Miguel

When
May 27, 3:00 PM MST to 3:10 PM MST
Where
San Miguel County, Las Vegas
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.600, -105.220

Hail, San Miguel

When
May 27, 3:39 PM MST to 3:47 PM MST
Where
San Miguel County, 3.5 mi N of Apache Spgs
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.420, -105.210

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222294, 222295.